MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 23AGFN-756
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 23mm regent aortic mechanical heart valve with flex cuff was chosen for implant.After the valve was successfully implanted, the valve leaflets could not open or close.During the attempt to adjust the opening and closing direction of the valve, using surgical forceps, a small piece of the valve orifice was noted to crack.The valve was removed and a replacement 23mm regent aortic mechanical heart valve with flex cuff was successfully implanted.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of the leaflets not moving once the valve was implanted and the valve chipping during an attempt to rotate the valve was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The investigation confirmed that both leaflets moved with ease under non-physiological conditions.The pivot guard was chipped.Information from the field indicated the orifice chipped while they were attempting to rotate the valve, which could have caused the damage noted.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18240923
Report Number2135147-2023-05270
Device Sequence Number14253421
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23AGFN-756
Device Lot NumberC00006966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight75 KG